MAUDE Adverse Event Report: TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE

TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE
Lot Number 22352AL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
A german physician reported to teoxane an adverse event on (b)(6) 2023.A female patient was injected on (b)(6) 2023 with 1ml of teosyal rha 2 in the nasolabial folds and corners of the mouth.The injections were done with needles provided in the box using a retrotracing technique.The evening of (b)(6) 2023, an adverse reaction began in the area above the right upper lip, right nasolabial fold going upwards.The patient felt pain, limited sensitivity, difficulty to move the mouth, and presented a blue/pale colouration.Initial treatment included applying arnica salve and anti-inflammatory medication (ibuprofen).In the morning of (b)(6) 2023, the patient reaction became worse with more severe pain.The reaction appeared to be a vascular occlusion.The teoxane local medical expert was contacted by the physician injector; the former provided treatment recommendations but the injector was unable to treat the patient.Given the urgency of this case, teoxane gmbh commissioned a physician who is near the patient, who immediately treated her with: - (b)(6) 2023 - examination with ultrasound and hyaluronidase (1'200 iu), then prescription for aspirin (100), ibuprofen (400), and antibiotics (amoxiclav).- (b)(6) 2023 - hyaluronidase (900 iu) in the nose area.- (b)(6) 2023 - examination with ultrasound, no hyaluronidase injection, recommendation for antiseptic cream (bepanthen).On (b)(6) 2023, we received information that the patient had some discolouration of the skin, but was pain-free and recovering without sequelae foreseen.On (b)(6) 2023, the treating physician confirmed that the patient was well, with only some discolouration in the affected areas.The case was closed.

Brand Name
TEOSYAL RHA 2
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ   1203
Manufacturer Contact
maria poujai
rue de lyon, 105
geneva, 1203
SZ   1203
MDR Report Key18179967
Report Number3005975625-2023-00790
Device Sequence Number15426167
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public07640173230021
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Lot Number22352AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale